MAUDE Adverse Event Report: STRYKER GMBH T2 ALPHA FEMUR ANTEGRADE - FEMORAL NAIL GT, LEFT D9X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH T2 ALPHA FEMUR ANTEGRADE - FEMORAL NAIL GT, LEFT D9X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23310936S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 07/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "primary surgery was performed on (b)(6) 2022 with t2 alpha gt nail.During the follow-up, the doctor was aware that it was a non-union, but he was not going to revision surgery.However, on (b)(6), it was discovered that the nail had broken off.It is scheduled to be removed and replaced with an artificial head on (b)(6) 2025.".
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Additional Manufacturer Narrative
Please note the correction to h6 device code.The reported event of nail breakage could be confirmed based on x-ray image provided, only.The nail was found to be broken at the proximal end at the area of lag screw bore hole.In the case presented a female patient, (b)(6) years old at time of event, was initially treated with above shown implant on (b)(6) 2022, which was noticed to be broken as per event date given on (b)(6) 2025 after an implant duration of 3 years.As per event description ¿ it is scheduled to be removed and replaced with an artificial head on (b)(6) 2025 ¿, which could be seen as a hint that sufficient healing is no longer be expected.The op tech clearly points out as following ¿ the patient should be advised that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity or trauma and that the device has a finite expected service life ¿ removal or revision of the device may be required sometime in the future due to medical reasons.¿ the t2 alpha femoral nail is designed for temporary implantation until bone consolidation occurs.If bone consolidation does not occur or if the consolidation is insufficient, the implant may break ¿ furthermore, adverse events and adverse effects are rather clinical than device related and clearly stated in the ifu.Revision and additional surgery may be a consequence of these complications.Provided x-ray image was forwarded to an hcp for review and comments ¿ his excerpts: ¿ the implant was placed in 2022, not sure when the non-union was diagnosed, but the x-ray of the broken nail still shows no healing of the fracture and the revision was done in 2025.Clearly 3 years without clear signs of callus etc, this is a non-union ¿ based on the above it could not be excluded that the case is linked to insufficient healing, which is supported by event description- non-union; confirmed by x-ray image available- and thus, to be classified as patient-patient factors issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
T2 ALPHA FEMUR ANTEGRADE - FEMORAL NAIL GT, LEFT D9X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22736303
Report Number0008031020-2025-01327
Device Sequence Number7218417
Product Code HSB
UDI-Device Identifier07613327284812
UDI-Public(01)07613327284812(11)210316(17)310228(10)K0ECE6B
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23310936S
Device Lot NumberK0ECE6B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian